MAUDE Adverse Event Report: ANGIODYNAMICS, INC MINI STICK MAX; DILATOR, VESSEL

ANGIODYNAMICS, INC MINI STICK MAX; DILATOR, VESSEL
Catalog Number 45748
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/18/2024
Type of Reportable Event Serious Injury
Event or Problem Description
An end user reported and issue with a mini stick max 4f x 10 cm std.018 ss/ss echo 2.75" pg.During a procedure, the guidewire sheered when removing and part of the guidewire remained in the access vein of the patient.The patient required surgery to remove the fragment.Despite multiple requests, no further details have been obtained.
 
Additional Manufacturer Narrative
The reported device has been returned to the manufacturer.An investigation into the root cause for event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Additional Manufacturer Narrative
The customer's reported complaint description of guidewire tip fractured and detached was confirmed based on visual inspection of the returned guidewire complaint sample; it was received unraveled with tip detached and not returned.The guidewire accessory device is supplied to angiodynamics by the supplier/manufacturer heraeus medical.Scar004944 and guidewire sample were sent to heraeus for sample evaluation/root cause determination and dhr review of the supplier lots.Per (b)(4) response from heraeus medical, based on the event description, the pictures and samples provided by the customer, the evaluation method used for the investigation was review of the device history record, and sample evaluation.No deviations or nonconformances related to the event description were identified in the record review.Evaluation of the sample indicated no non-conformities to the specifications.There is no evidence to confirm the issue is due to the manufacturing process.Therefore, this event is considered a non-manufacturer-related issue.Visual and dimensional inspection of the guidewire indicated it was built to device specifications.Likely root cause of the guidewire detachment is excessive torque/tensile force applied to core wire during device use (handling damage) and/or pulling the guidewire back against the needle which is cautioned against in the device dfu.Labeling review: the instructions for use which is supplied to the end user with this catalog number (16600601-01): 1.Prior to insertion, flush all components with saline or heparinized/saline.2.Gain percutaneous access with the 21 g (0.9 mm) vascular introducer needle.3.Advance the 0.018 inch (0.46 mm) guidewire through the needle.Caution: the guidewire should not be withdrawn through the introducer needle.If the guidewire must be withdrawn while still inside the needle, simultaneously remove both the needle and the wire as a unit to prevent the needle from damaging the guidewire.4.Withdraw the introducer needle, leaving the 0.018 inch (0.46 mm) guidewire in place.5.Advance the coaxial assembly over the 0.018 inch (0.46 mm) guidewire.6.Simultaneously remove the dilator and 0.018 inch (0.46 mm) guidewire, while holding the sheath portion of the assembly in place.7.Advance a 0.035 inch (0.89 mm) or 0.038 inch (0.97 mm) guidewire into the sheath.8.Remove the sheath, leaving the 0.035 inch (0.89 mm) or 0.038 inch (0.97 mm) wire.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
MINI STICK MAX
Common Device Name
DILATOR, VESSEL
Manufacturer (Section D)
ANGIODYNAMICS, INC
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS, INC
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key19258760
Report Number1317056-2024-00072
Device Sequence Number2685450
Product Code DRE
UDI-Device IdentifierH965457480
UDI-PublicH965457480
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K132713
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Catalogue Number45748
Device Lot Number5805360
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/30/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2024
Supplement Date Received by Manufacturer07/10/2024
Initial Report FDA Received Date05/07/2024
Supplement Report FDA Received Date07/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/09/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention; Hospitalization; Life Threatening;
Patient Age58 YR
Patient SexMale